Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

Seventy-four patients previously treated in our department for germ cell tumour of the testis underwent a series of tests to determine the frequency of long-term therapeutic complications. All had received cisplatin-based chemotherapy as part of their treatment. There was a significant deterioration in renal function throughout the group. Eighteen (24%) had supine blood pressure greater than systolic 140 mmHg or diastolic 90 mmHg after treatment but hypertension did not correlate with renal impairment. Raynaud's phenomenon was common after chemotherapy (26/74) as was persistent sensory neuropathy (23/74). Although 34% had testosterone levels below the normal range, only six patients had a low free testosterone index with one testis still in situ; 18 patients have fathered children after chemotherapy. Approximately half of the patients completed a psychosexual questionnaire and some 30% of them admitted to sexual problems which they attributed to their treatment. Long-term sequelae of cisplatin-based chemotherapy for testicular malignancy are frequent and persistent, and follow-up of these patients should include prospective measurement of changes in blood pressure.

Original publication

DOI

10.1038/bjc.1990.350

Type

Journal article

Journal

Br J Cancer

Publication Date

10/1990

Volume

62

Pages

655 - 659

Keywords

Adolescent, Adult, Antineoplastic Agents, Follow-Up Studies, Gonadal Steroid Hormones, Hearing Disorders, Humans, Hypertension, Kidney, Male, Middle Aged, Neoplasms, Germ Cell and Embryonal, Peripheral Nervous System Diseases, Raynaud Disease, Sexual Behavior, Testicular Neoplasms